Sudden Death Following Rupture of a Right Ventricular Aneurysm 9 Months After Ablation Therapy of the Right Ventricular Outflow Tract

Authors


Address for reprints; Dwayne A. Wolf, M.D., Ph.D., Office of the Medical Examiner of Harris County, Joseph A. Jachimczyk Forensic Center, 1885 Old Spanish Tr., Houston, TX 77054–2098. Fax:(713) 796–6842; e-mail: dwayne_wolf@meo.co.sharris.tx.us

Abstract

WOLF, D.A., et al.: Sudden Death Following Rupture of a Right Ventricular Aneurysm 9 Months After Ablation Therapy of the Right Ventricular Outflow Tract. Aneurysm formation has not been previously described as a complication of radiofrequency ablation. A 49-year-old woman with Wolff-Parkinson-White Syndrome underwent ablation of abnormal conduction pathways in Koch's triangle and in the outflow tract of the right ventricle. Nine months after the procedure, she died suddenly, and was found at autopsy to have a hemopericardium due to rupture of an aneurysm in the right ventricular outflow tract. The gross and histological features of the aneurysm suggest that it developed because of radiofrequency ablation. The possibility of this potentially fatal complication should be considered during follow-up evaluation of ablation therapy patients.

Ancillary